Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


should i start atripla or wait
Nov 15, 2009

I was diagnosed with Hiv April 1,2004 so about 5 years ago I have tried to stay of meds because of fear of the side effects and the posibility of the virus becoming resistant beacause of accidentally skipping a dosage. my numbers are always up and down my viral load is 7,000 and my CD4 is 174. four months ago my viral load was 0 and my CD4 was 194....I'm on the fence here because I don't want to start something and later have worse reprocusions than I am experiencing now. My doctor wants to procede to meds since day one....but I just need someone esles Host 2nd opinion. thankyou.

Response from Dr. Young

Hello and thanks for your post.

You should start treatment. Your CD4 count is not really going up and down-- both test values are approximately the same and confirm that you have immunologic AIDS.

Current medications, like Atripla can be very well tolerated and are not as vulnerable to the effects as missed doses as older, out-dated medications (this isn't to say that you should strive to miss doses).

I have seen far too many people avoid starting medications, ignoring the very real threat of life threatening HIV complications, on the small chance of largely reversible side effects. Indeed, prolonging the initiation of treatment, especially with CD4s in your range, not only increases the risk of an AIDS-related infection or tumor, but increases the risk of medication-related side effects.

Please talk to your doctor, case manager or support group-- perhaps they can help further address your concerns.

Be well; write back anytime.

BY



Previous
Third time is the charm
Next
tpha reply

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement